MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TIP FOR DHS/DCS IMPACTOR (338.28)

OBERDORF SYNTHES PRODUKTIONS GMBH TIP FOR DHS/DCS IMPACTOR (338.28)
Model Number 338.26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2020, a dynamic hip screw (dhs) impactor broke during impaction of the dhs plate.Another set was opened to complete the case.Procedure was completed successfully with a two (2) minute delay.There was no patient consequence.An additional device was received by the manufacturer on august 24, 2020.Concomitant devices: dhs/dcs plate (part: unknown, lot: unknown, quantity: 1).This report is for a tip for dhs®/dcs® impactor.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the ins f/dhs/dcs impactor no.338.280 single (p/n: 338.26, lot #: 9823294) was returned and received at us cq.Upon visual inspection, it was observed that the handle was broken and the broken part was not returned.There were scratches on the device but have no impact on the device functionality.No other issues were identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed investigation conclusion: the complaint condition was confirmed for the ins f/dhs/dcs impactor no.338.280 single (p/n: 338.26, lot #: 9823294).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number:338.26, synthes lot number: 9823294, supplier lot number: n/a, release to warehouse date: 23sep2015, expiration date: n/a, manufactured by synthes jennersville.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIP FOR DHS/DCS IMPACTOR (338.28)
Common Device Name
IMPACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10535195
Report Number8030965-2020-06969
Device Sequence Number3819248
Product Code HWA
UDI-Device Identifier10886982193292
UDI-Public(01)10886982193292
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.26
Device Catalogue Number338.26
Device Lot Number9823294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INSERT FOR DHS/DCS® IMPACTOR NO. 338.280, SINGLE; UNK - PLATES: DHS/DCS; INSERT FOR DHS/DCS® IMPACTOR NO. 338.280, SINGLE.; UNK - PLATES: DHS/DCS.